Rhabdomyolysis Caused By Hepatitis C Drugs
Written By: Rheingold, Giuffra, Ruffo & Plotkin LLP
Attorney for Injuries caused by Harvoni, Solvadi, Olysio
If the FDA feels there is a reason to investigate a side effect from drugs that presents a "serious risk," then we feel the same. The agency is currently evaluating whether action should be taken due to reports of rhabdomyolysis in patients taking one of the new anti-hepatitis C (HCV) drugs-Harvoni, Solvadi and Olysio.
Rhabdomyolysis ("rhabdo") is a very serious muscle disease, also called myopathy. Muscle tissue breaks down resulting in the release of myoglobin into the blood. Myoglobin can damage the kidneys. Symptoms include dark, reddish urine, a decreased amount of urine, weakness, and muscle aches.
We are particularly familiar with drug-induced rhabdo, since this was a side effect of an anti-cholesterol drug, Baycol. It was so serious that the drug was recalled. Our firm represented dozens of persons who had developed severe rhabdo, obtaining large settlements for them.
Currently there is no warning on the labels for any of these three hepatitis C drugs, except for a statement that a patient should not take Crestor (generic name rosuvastin) at the same time they take one of these drugs. (Crestor, like Baycol, is an anti-cholesterol drug.) Here the HCV drug tremendously increases the amount of Crestor retained in the body.
If you have experience any of the problems mentioned in this blog, please contact Paul D. Rheingold. We, at Rheingold, Giuffra, Ruffo & Plotkin LLP, believe that people injured by defective drugs deserve compensation for their injuries. We are experienced in defective and dangerous drug litigation and will fight to protect your rights. Call Paul Rheingold today at 800-349-0004 for a free consultation.